Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 15, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 2, 2020, 7:57 PM CDT for Columbia County, Dodge County, Waukesha County, Wisconsin. It was in force for 63 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2020, 7:57 PM CDT (00:57 UTC)
- Expired
- Jun 2, 2020, 9:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Columbia County, WI, Dodge County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 50 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 7:57 PM CDT | TSTM WND DMG | Portage, WI | A COUPLE OF STREET LIGHTS DAMAGED. A FEW TREES DOWN ON HOUSES. DAMAGE TO BILLBOARDS AND BIG SIGNS. |
| Jun 2, 8:00 PM CDT | TSTM WND GST 65 | Pardeeville, WI | 60 TO 65 MPH GUSTS IN PARDEEVILLE. |
| Jun 2, 8:03 PM CDT | TSTM WND DMG | Arlington, WI | TREE DAMAGE. TIME ESTIMATED FROM RADAR. |
| Jun 2, 8:22 PM CDT | TSTM WND DMG | Beaver Dam, WI | NUMEROUS TREES AND POWER LINES DOWN IN BEAVER DAM. TIME ESTIMATED FROM RADAR. |
| Jun 2, 8:23 PM CDT | TSTM WND GST 60 | 3 Ne Columbus, WI | |
| Jun 2, 8:30 PM CDT | TSTM WND DMG | Juneau, WI | TREE DAMAGE. TIME ESTIMATED FROM RADAR. |
| Jun 2, 8:38 PM CDT | TSTM WND DMG | Hustisford, WI | TREE AND POWER LINE DAMAGE, WITH A TREE ON FIRE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 5:48 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2089 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2032 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted.
912
WUUS53 KMKX 030057
SVRMKX
WIC021-027-133-030200-
/O.NEW.KMKX.SV.W.0015.200603T0057Z-200603T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
757 PM CDT Tue Jun 2 2020
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Columbia County in south central Wisconsin...
Northwestern Waukesha County in southeastern Wisconsin...
Dodge County in southeastern Wisconsin...
* Until 900 PM CDT.
* At 756 PM CDT, severe thunderstorms were located along a line
extending from 9 miles northeast of Pardeeville to near Portage,
moving southeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Law enforcement.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Watertown, Beaver Dam, Hartford, Portage, Columbus, Horicon,
Juneau, Poynette, Pardeeville, Randolph, Fall River, Hustisford,
Rio, Iron Ridge, Cambria, Ashippun, Rubicon, Lebanon, Fox Lake and
Arlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4363 8908 4338 8840 4337 8842 4319 8842
4319 8839 4316 8854 4320 8854 4320 8901
4328 8901 4328 8930 4349 8960 4364 8928
TIME...MOT...LOC 0056Z 306DEG 46KT 4366 8922 4352 8954
HAIL...1.00IN
WIND...60MPH
$$
ROGERS3 follow-up statements
099
WWUS53 KMKX 030117
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
817 PM CDT Tue Jun 2 2020
WIC021-027-133-030200-
/O.CON.KMKX.SV.W.0015.000000T0000Z-200603T0200Z/
Columbia WI-Waukesha WI-Dodge WI-
817 PM CDT Tue Jun 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR COLUMBIA...NORTHWESTERN WAUKESHA AND DODGE COUNTIES...
At 817 PM CDT, severe thunderstorms were located along a line
extending from Waupun to 6 miles north of Sun Prairie, moving
southeast at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Watertown, Beaver Dam, Hartford, Portage, Columbus, Horicon, Juneau,
Poynette, Pardeeville, Randolph, Fall River, Hustisford, Rio, Iron
Ridge, Cambria, Ashippun, Rubicon, Lebanon, Fox Lake and Arlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4363 8908 4338 8840 4337 8842 4319 8842
4319 8839 4316 8854 4320 8854 4320 8901
4328 8901 4328 8930 4349 8960 4364 8928
TIME...MOT...LOC 0117Z 293DEG 47KT 4362 8875 4328 8919
HAIL...1.00IN
WIND...70MPH
$$
ROGERS092
WWUS53 KMKX 030138
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
838 PM CDT Tue Jun 2 2020
WIC021-027-133-030200-
/O.CON.KMKX.SV.W.0015.000000T0000Z-200603T0200Z/
Columbia WI-Waukesha WI-Dodge WI-
838 PM CDT Tue Jun 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR EASTERN COLUMBIA...NORTHWESTERN WAUKESHA AND DODGE COUNTIES...
At 838 PM CDT, severe thunderstorms were located along a line
extending from Theresa to near Waterloo, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Watertown, Beaver Dam, Hartford, Columbus, Horicon, Juneau, Randolph,
Fall River, Hustisford, Iron Ridge, Cambria, Ashippun, Rubicon,
Lebanon, Fox Lake, Woodland, Reeseville, Neosho, Richwood and Clyman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4363 8908 4338 8840 4337 8842 4319 8842
4319 8839 4316 8854 4320 8854 4320 8901
4328 8901 4328 8918
TIME...MOT...LOC 0138Z 270DEG 46KT 4350 8846 4316 8890
HAIL...1.00IN
WIND...60MPH
$$
ROGERS156
WWUS53 KMKX 030158
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
858 PM CDT Tue Jun 2 2020
WIC021-027-133-030207-
/O.EXP.KMKX.SV.W.0015.000000T0000Z-200603T0200Z/
Columbia WI-Waukesha WI-Dodge WI-
858 PM CDT Tue Jun 2 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COLUMBIA...
NORTHWESTERN WAUKESHA AND DODGE COUNTIES WILL EXPIRE AT 900 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds up to 45 mph are still possible.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central and southeastern Wisconsin.
LAT...LON 4363 8908 4338 8840 4337 8842 4319 8842
4319 8839 4316 8854 4320 8854 4320 8901
4328 8901 4328 8918
TIME...MOT...LOC 0157Z 306DEG 46KT 4336 8820 4302 8864
$$
ROGERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:00 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 2, 7:00 PM CDT, 57 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 700 PM CDT Tue Jun 2 2020 .UPDATE... Thunderstorms fired quickly near Winona along an effective frontal boundary and that is expanding east-southeastward. They currently stretch from La Crosse to just north of Wautoma. large hail and damaging winds are occurring with these storms. There is over 3000 j/kg of MLCAPE and 35-40 kt of effective shear in this area. Expect this cluster of storms to continue to slide southeast early this evening and organize into a line. The outflow is racing out ahead of it, and this could be a new trigger for storms to fire, so we are watching this closely. The arrival timing is earlier than previously anticipated. The meso models are running at least two hours too slow. As for storm mode, we should see several broken, multi-cell lines of thunderstorms track through southern WI during the evening hours. The Severe Thunderstorm Watch is in effect until midnight. && .AVIATION(00Z TAFS)... Thunderstorms are expected across most of south central and southeast WI this evening. Additional showers and perhaps thunderstorms could roll through the area overnight, but there is less certainty on this occurring. Skies will gradually clear Wednesday morning. VFR is expected during this period, although ceilings and visibility may briefly drop to MVFR or lower during storms. && .PREV DISCUSSION... (Issued 308 PM CDT Tue Jun 2 2020) SHORT TERM... Tonight through Wednesday...Forecast Confidence: Medium to High. Mostly clear skies and warm, moist air for southern Wisconsin this afternoon. The clouds will return this evening ahead of the cold front tonight. As the cold front moves through the region this evening, there will be a complex of thunderstorms moving into southern Wisconsin from the northwest. There is plenty of CAPE available this evening, with the more conservative models suggesting 2000 J/kg of MLCAPE. Mid level lapse rates are around 7 C/km, with higher values toward central Wisconsin. However, the shear is not great. The bulk shear is parallel to the frontal boundary this evening which will limit the development of strong, long lasting rotating updrafts. Despite lacking in shear, there is enough instability for southern Wisconsin for severe storms this evening. The main hazard concern this evening will be strong winds and large hail. A tornado or two is not out of the question. The storms are expected to develop in or propagate into the northwest between 8 and 10 pm CDT, moving southeastward through the late evening hours. After the initial round of storms, another round of showers and storms is expected to linger through the early morning hours Wednesday. The second round of showers and storms will be weaker given the weaken instability. By late Wednesday morning, the clouds will begin to clear and mostly clear skies will return to southern Wisconsin. The bulk of the day will be dry and light winds will allow a lake breeze to develop. Temperatures are expected to climb back into the upper 70s to lower 80s. LONG TERM... Wednesday Night through Tuesday Morning...Forecast Confidence is Moderate... Relatively weak high pressure should keep us dry throughout much of the day on Thursday, before a weak cold front moves through Thursday night into Friday morning in association with a broad upper-level shortwave and sfc low pressure system over south-central Canada. With the front being fairly weak, rain appears light, with new QPF between 0.25 to 0.5 inches. Through Friday night, the shortwave will dive SE over the Great Lakes and drive the low pressure system away from Wisconsin. A longwave trough will then amplify over the eastern US during the weekend, leading to a pronounced ridge over the central plains. This, coupled with north winds on Saturday morning, will drive out murky dew points and lead to relatively sunny, pleasant, and dry weather for much of Saturday and Sunday with temps in the upper 70s to low 80s inland. Some pronounced lake breezes may happen on Saturday and Sunday, keeping temps lower along the lakeshore. The GFS does indicate some potential for a few showers in SW Wisconsin as a nebulous warm front rises northward Sunday afternoon. Right now uncertainty is too high to warrant raising pops, as the ECMWF keeps us dry through the end of the long term period. AVIATION(18Z TAFS)... VFR conditions will continue through the afternoon. Cloud cover returns this evening ahead of the thunderstorms expected late this evening through the overnight hours. There is a good chance that a few of the storms will be severe, with damaging winds and large hail being the main threats. A tornado or two will also be possible. The storms with the greatest severe potential will spread from the northwest through the southeast from 02Z - 05Z. After the initial round of storms, rain showers and weaker thunderstorms will continue to linger through early morning hours Wednesday. Lower ceilings and visibilites will be possible with the storms. MARINE... A low pressure system will be passing just to the north of Lake Superior today. The low pressure system will drag a cold front across Lake Michigan this evening into tonight. The front will bring showers and storms to the area this evening through the overnight hours, some of which may be severe. As moisture increases today, for will be a concern. The fog is expected to develop in the north this morning and spread southward tonight. The offshore winds should confine the fog that develops to the open waters. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Cronce Tonight/Wednesday and Aviation/Marine...Patterson Wednesday Night through Tuesday...CMiller
Hazardous weather outlook, Jun 2, 1:36 PM CDT, 6 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 136 PM CDT Tue Jun 2 2020 WIZ046-047-051-052-056>060-062>072-031845- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 136 PM CDT Tue Jun 2 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...This Afternoon and Tonight Near record or record high temperatures in the low 90s are expected this afternoon, resulting in heat index values in the mid to upper 90s. Thunderstorms are expected to move into central and southern Wisconsin this evening. Along with frequent lightning, strong winds and large hail will be possible, with a few wind gusts to 70 MPH. The primary period of concern for southern Wisconsin will be between 8 PM and Midnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There are additional chances for thunderstorms Thursday night into Friday, and small chances again on Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. LMZ643>646-031845- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 136 PM CDT Tue Jun 2 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected to impact the nearshore waters late this evening into the overnight hours. Frequent lightning, hail, and winds in excess of 50 knots are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorm chances return Thursday night into Friday, with small chances again Sunday and Monday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-031845- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 136 PM CDT Tue Jun 2 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected to move across Lake Michigan late this evening into the overnight hours. Frequent lightning, hail, and winds in excess of 50 knots are possible. Patchy fog is possible across the central and northern portions of the lake through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The threat for dense fog will continue into Wednesday morning. Thunderstorm chances return Thursday night into Friday, with small chances again Sunday and Monday. www.weather.gov/mkx
In the hours before
Local storm report, Jun 2, 7:43 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
743 PM CDT TUE JUN 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 2 S ENDEAVOR 43.69N 89.47W
06/02/2020 M60 MPH MARQUETTE WI TRAINED SPOTTER
&&
WOODThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:06 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Marquette, Sauk | 54 min |
| Jun 2, 7:12 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 63 min |
| Jun 2, 7:51 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 39 min |
| Jun 2, 8:03 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Fond du Lac, Green Lake | 57 min |
| Jun 2, 8:06 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Iowa | 54 min |
| Jun 2, 8:27 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Sheboygan | 63 min |
| Jun 2, 8:34 PM CDT | Special Marine Warning | MKX | 116 min | |
| Jun 2, 8:39 PM CDT | Special Weather Statement | MKX | Green, Lafayette, Rock | 66 min |
| Jun 2, 8:44 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Washington | 61 min |
| Jun 2, 8:47 PM CDT | Special Weather Statement | MKX | Jefferson, Kenosha, Milwaukee, Racine, Walworth, Waukesha | 73 min |
| Jun 2, 8:54 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Jun 2, 9:26 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 19 min |
| Jun 2, 9:33 PM CDT | Special Weather Statement | MKX | Kenosha, Milwaukee, Racine, Walworth | 57 min |
| Jun 3, 12:52 AM CDT | Special Weather Statement | MKX | Green, Lafayette | 53 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.